MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 20GA, ACCUCATH IV CATHETER, 1.25", BASIC; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 20GA, ACCUCATH IV CATHETER, 1.25", BASIC; INTRAVASCULAR CATHETER
Catalog Number AC0201250
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
Sales rep reported that while at the facility during training on (b)(6) 2017, the healthcare professional placed the device and the procedure went well.The facility contacted the sales rep on (b)(6) 2017, and stated that the catheter broke off at the hub and migrated.Surgery will be required for removal.No patient harm was reported.On 2/17/2017 - additional information received from bard clinical specialist.She reported that she was present at time of placement.The catheter was placed without any complications and was present in the patient's vein.Device was placed at 10:00 am on wednesday, (b)(6) 2017.The patient was transferred from the emergency room to the inpatient floor.When the night nurse checked the patient's dressing at 7:00 pm, the nurse stated the patient's dressing was wet.The dressing was partially lifted and the nurse noted some leaking and checked the extensions.A new iv was placed.Nurse then reported the dressing was completely soaked through.She removed the dressing and noted the catheter was missing.Nurse stated the catheter was no where to be seen on the outside of the patient's body.An x-ray and ultrasound was done on the patient's arm and chest to confirm catheter migration.The facility has reported that since the device is radiopaque and is not visible on the x-ray and/or ultrasound there is not further follow up with the patient.The patient is still in the hospital at this time.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged accucath catheter was confirmed, but the exact cause is unknown.One photograph was returned for investigation.The pink and purple hub of what appears to be an accucath device was on top of what appears to be a white absorbent towel.A statlock securement device and extension set were attached to the pink hub.The image is out of focus, but no part of the catheter is visible in the photograph.It cannot be determined if the catheter broke near the distal end of the purple strain relief sleeve.At this time, based on the evidence provided with the returned photograph, it is unknown what caused the reported catheter break.

Brand Name
20GA, ACCUCATH IV CATHETER, 1.25", BASIC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6388844
Report Number3006260740-2017-00208
Device Sequence Number550312
Product Code FOZ
UDI-Device Identifier00801741110917
UDI-Public(01)00801741110917
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAC0201250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date03/16/2017
03/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;